Imipramine-bupropion

From Psychiatrienet
Jump to: navigation, search
Imipramine
Type Antidepressant
Group TCA
links
Medscape Imipramine
PubChem 3696
PubMed Imipramine
Kompas (Dutch) Imipramine
Wikipedia Imipramine
Bupropion
Type Antidepressant
Group other
links
ATC-code N06AX12
Medscape Bupropion
PubChem 444
PubMed Bupropion
Kompas (Dutch) Bupropion
Wikipedia Bupropion

Switch medication from imipramine to bupropion.

Nietinrijdenbord.png Stop imipramine
  • Before day 1: gradually reduce dosage of imipramine to a maximum of 75 mg/ day, when this dosage is > 75 mg/day.
  • Day 1-3: reduce dosage of imipramine to 50 mg/day.
  • Day 4-7: reduce dosage of imipramine to 25 mg/day.
  • Day 8: stop administration of imipramine.
Eenrichtingbord.png Start bupropion
  • Day 4: simultaneously start administration of bupropion in a dosage of 150 mg/day and continue administration of imipramine according to the scheme above.
  • Day 8: stop administration of imipramine and continue administration of bupropion.
Infobord.png More information
  • Bupropion is a strong inhibitor of CYP2D6, which metabolizes imipramine.
  • The concomitant use of bupropion and tricyclic antidepressants (TCAs) may potentiate the risk of seizures. These agents are all epileptogenic and may have additive effects on the seizure threshold.
The editors of psychiatrienet.nl take the greatest care to provide up-to-date and accurate information on this site. Nevertheless, mistakes and omissions cannot be entirely excluded. No rights devolve from the information provided. The editors and other providers of information to this site accept no responsibility for the content of this site or for the information provided therein; neither do they accept responsibility for possible damages which may derive from the use of the information on this site or from the linked sites. The editorial board accepts no responsibility for the content of the (linked) sites, for access to them, or for the products and services on these sites, nor for the occurrence of errors, viruses, and/or disruptions in service.